Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 8, NWS Nashville, TN

November 26, 201929 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Nov 26, 2019, 12:26 PM CST for 29 counties in Tennessee. It took effect at Nov 26, 2019, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2019, 12:26 PM CST (18:26 UTC)
In effect from
Nov 26, 2019, 6:00 PM CST
Expired
Nov 27, 2019, 12:00 PM CST
In force
18 hr
Issued by
NWS Nashville, TN
All 29 counties

Cannon County, TN, Cheatham County, TN, Clay County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

813 
WWUS74 KOHX 261826
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1226 PM CST Tue Nov 26 2019

TNZ005>011-023>034-056>060-062>066-270230-
/O.NEW.KOHX.WI.Y.0008.191127T0000Z-191127T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Rutherford-Cannon-De Kalb-White-Cumberland-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Sparta, and Crossville
1226 PM CST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 6 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
11
2 follow-up statements
283 
WWUS74 KOHX 270221
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
821 PM CST Tue Nov 26 2019

TNZ005>011-023>034-056>060-062>066-271200-
/O.CON.KOHX.WI.Y.0008.000000T0000Z-191127T1200Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Rutherford-Cannon-De Kalb-White-Cumberland-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Sparta, and Crossville
821 PM CST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 6 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
070 
WWUS74 KOHX 270816
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
216 AM CST Wed Nov 27 2019

TNZ005>011-023>034-056>060-062>066-271800-
/O.EXT.KOHX.WI.Y.0008.000000T0000Z-191127T1800Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Rutherford-Cannon-De Kalb-White-Cumberland-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Sparta, and Crossville
216 AM CST Wed Nov 27 2019

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South to west winds 15 to 25 mph with gusts up to 40 mph
  expected.

* WHERE...Northern portions of Middle Tennessee.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Shamburger

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Nov 26, 12:16 PM CST, 10 minutes earlier.

Area forecast discussion, Nov 26, 12:16 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1216 PM CST Tue Nov 26 2019

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

No changes needed to the current forecast. As expected, a few
showers have developed mainly in west Tennessee and quickly moved
northeast. We've seen only a few isolated showers pass through
areas of Middle Tennessee. Expect rain coverage and wind speeds to
increase as we head into the afternoon and evening. Current obs
are reporting winds between 5 and 10 knots, but toward the
Mississippi River winds are gusting to around 20 knots. So
although temperatures will gradually warm today, our pleasant
weather will give way to wet and windy conditions by late
afternoon. Enjoy the outside this morning while you can.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR continue through 22-23z before lowering CIGs and -RA begins to
affect the terminals. Scattered RA and isolated TS are possible
after 04z at CKV/BNA/MQY, through 09-11z. VIS and CIGs may be
reduced to IFR/LIFR at times under heavier RA/TS. Clearing begins
from west to east after 12-15z.

South winds will be gusting 20-25 kts after 00-03z at the sites.
These winds become westerly behind a frontal passage 10z-14z.
Gusts could reach 25-35 kts at the terminals, coincident with LLWS
around 45-50 kts btw 04-14z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........Schaper
Hazardous weather outlook, Nov 26, 5:01 AM CST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CST Tue Nov 26 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-271115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CST Tue Nov 26 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.